Hail, Osage
- When
- April 9, 7:08 PM CST
- Where
- Osage County, 9 mi NNW of Bigheart
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.970, -96.282
Thunderstorms developed during the evening of April 9th in the vicinity of a stationary frontal boundary extending across northeastern Oklahoma. There were numerous occurrences of large hail with the stronger storms across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed during the evening of April 9th in the vicinity of a stationary frontal boundary extending across northeastern Oklahoma. There were numerous occurrences of large hail with the stronger storms across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 9, 5:35 PM CST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 635 PM CDT MON APR 9 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM THUNDERSTORMS IN WESTERN OK AND SOUTHERN KS AT 2330Z MAY REACH EASTERN OK TAF SITES KBVO/KTUL/KRVS/KMLC/ IN 05Z-10Z TIME RANGE BEFORE DISSIPATING. MORE THUNDER COULD DEVELOP TUESDAY AFTERNOON ALL TAF SITES. CONFIDENCE ONLY ALLOWS PROB30 MENTION AT THIS TIME. OTHERWISE...OUTSIDE OF THUNDER POTENTIAL...VFR. && .PREV DISCUSSION... /ISSUED 335 PM CDT MON APR 9 2012/ DISCUSSION... STORMS FIRING OUT IN THE TX PANHANDLE THIS AFTERNOON. W-NW UPPER FLOW PATTERN COMBINING WITH A WEAK SURFACE BOUNDARY ACROSS THE REGION AND A 30-40 KT LOW LEVEL JET SUPPORTS AT LEAST SCATTERED CONVECTION VERY LATE TONIGHT ACROSS ERN OK. CHANCES FOR RAIN/STORMS JUST ABOUT EVERY DAY WITH THE SURFACE BOUNDARY LINGERING IN THE AREA FOR THE EARLY PERIODS...THEN LATER IN THE WEEK UPPER SUPPORT WILL INCREASE AS A SLOW MOVING UPPER LEVEL SYSTEM BEGINS TO APPROACH THE PLAINS. UPPER LEVEL FLOW WILL BEGIN TO TRANSITION TO MORE SWRLY...WITH THE ASSOCIATED SURFACE REFLECTIONS BEGIN TO ORGANIZE IN THE FORM OF A DRY LINE BY LATE IN THE WORK WEEK. GIVEN THE LACK OF CONFIDENCE IN COVERAGE GIVEN THE SLOW MOVEMENT...HAVE OPTED TO GO WITH HIGH CHANCE POPS FROM THURSDAY ON. EXPECT PLENTY OF CLOUD COVER FOR THE BULK OF THE FORECAST PERIOD. SOME COOLER AIR WILL TRY TO BACK DOOR IN TO THE NE OK/NW AR WED AND THURSDAY AS CANADIAN HIGH PRESSURE SLIPS DOWN THE FROM THE HIGH PLAINS AND MOVES SOUTHEAST. ANY COOL DOWN FROM THIS WILL BE BRIEF AS THIS HIGH PRESSURE CENTER WORKS INTO THE SE CONUS. TEMPERATURE WISE...STAYED FAIRLY CLOSE OT GUIDANCE...ESPECIALLY IN THE LATER PERIODS GIVEN THE UNCERTAINTY ASSOCIATED WITH THE WEEKEND STORM SYSTEM. && .PRELIMINARY POINT TEMPS/POPS... TUL 58 74 50 66 / 40 40 40 20 FSM 57 75 52 67 / 20 40 30 30 MLC 59 74 54 66 / 20 30 30 30 BVO 54 73 47 65 / 40 40 40 20 FYV 51 71 48 65 / 20 40 40 20 BYV 50 71 45 65 / 40 40 40 20 MKO 59 75 51 67 / 30 40 40 30 MIO 51 73 45 65 / 40 40 40 20 F10 58 74 53 67 / 30 40 40 30 HHW 60 75 57 69 / 20 20 20 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...18 LONG TERM....18 AVIATION...21
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
542 PM CDT MON APR 9 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
542 PM CDT MON APR 9 2012
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA...MAINLY ALONG AND WEST OF HIGHWAY 75.
ONSET...AFTER 7 PM...WITH ADDITIONAL THUNDERSTORMS LATE TONIGHT
AFTER 3 AM.
DISCUSSION...
A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS ACROSS SOUTHEAST
KANSAS MAY MOVE INTO PARTS OF FAR NORTHEAST OKLAHOMA AND POSSIBLY
NORTHWEST ARKANSAS AFTER 7 PM. A FEW OF THE STRONGER STORMS COULD
PRODUCE HAIL.
SEVERE THUNDERSTORMS HAVE DEVELOPED LATE THIS AFTERNOON ACROSS PARTS
OF NORTHWEST OKLAHOMA AND THE TEXAS PANHANDLE. THIS ACTIVITY WILL
EVENTUALLY DEVELOP INTO A FEW CLUSTERS OF STORMS THIS EVENING AND
BEGIN TO SPREAD SOUTHEAST. WHILE MOST OF THE ACTIVITY SHOULD REMAIN
WEST OF THE FORECAST AREA...A FEW STORMS COULD APPROACH PARTS OF
EASTERN OKLAHOMA MAINLY WEST OF HIGHWAY 75. A FEW OF THESE STORMS
COULD BE STRONG...CAPABLE OF PRODUCING HAIL.
ADDITIONAL THUNDERSTORMS MAY DEVELOP LATE TONIGHT ACROSS NORTHEAST
OKLAHOMA AND POSSIBLE NORTHWEST ARKANSAS. THIS ACTIVITY SHOULD
REMAIN BELOW SEVERE LIMITS...BUT STILL MAY PRODUCE SOME HAIL.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
ELEVATED THUNDERSTORMS MAY BE ONGOING ACROSS PORTIONS OF EASTERN
OKLAHOMA TUESDAY MORNING. A FEW OF THE STRONGER STORMS COULD
HAVE THE POTENTIAL FOR HAIL.
A WEAK FRONTAL BOUNDARY IS EXPECTED TO REMAIN ACROSS THE SOUTHERN
PLAINS AND PROVIDE A FOCUS FOR THUNDERSTORM ACTIVITY THROUGH THE
WEEK. THE WEATHER PATTERN WILL BEGIN TO CHANGE BY LATE WEEK...WITH
STRONGER STORM SYSTEMS POISED TO PASS ACROSS THE PLAINS. ALL DATA
SUGGEST THAT AMPLE INSTABILITY AND WIND SHEAR WILL BE IN PLACE TO
SUPPORT SEVERAL ROUNDS OF SEVERE STORMS FROM LATE WEEK THROUGH NEXT
WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The Tulsa radar (KINX), 109 km away, was scanning. The volume nearest the first event began at 01:06 UTC.
12 hail. Local standard time, as filed.
Large hail caused significant damage to home windows and to a vehicle in Okesa.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 374659, 374662, 374663, 374664, 374668, 374670, 374672, 374674, 374677, 374682, 374684, 374687.